Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 30, 1997, 9:33 PM CDT for Todd County, Kentucky. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1997, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 30, 1997, 10:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Todd County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 010235 RRA SVRPAH KYC219-010330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 933 PM CDT WED APR 30 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST KENTUCKY ...SOUTHERN TODD COUNTY A SEVERE THUNDERSTORM IS EXPECTED TO MOVE THROUGH OR NEAR ZION BY 945 PM AND GUTHRIE BY 1010 PM CDT. QUARTER-SIZE HAIL AND 60 MPH WINDS WERE REPORTED IN OAK GROVE IN SOUTHERN CHRISTIAN COUNTY. AT 933 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTH OF HOPKINSVILLE NEAR OAK GROVE. MOVEMENT WAS EAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 57 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAMM &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:17 PM CDT, 8 hours 16 minutes earlier.
Area forecast discussion, Apr 30, 1:17 PM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED APR 30 1997 INITIAL FORECAST PROBLEM IS COLD FRONT MOVING ACROSS MISSOURI AT 17Z. MORNING RAOBS AND RUC DATA INDICATE STRONG CAPPING OVER THE REGION SHOULD WEAKEN AS DAYTIME HEATING AND WARM MOIST ADVECTION CONTINUE. 700 MB COOLING IS PROGGED TO BEGIN LATE THIS AFTERNOON...WHICH WOULD ERASE THE CAP AROUND THE TIME OF FRONTAL PASSAGE. KLSX RADAR AT 18Z SHOWS INTENSE CONVECTION OVER NE MISSOURI. WILL HAVE TO MONITOR FOR MORE CONVECTION DEVELOPING SOUTHWARD THIS AFTERNOON AND EVENING. HIGHER CHANCE OF STORM DEVELOPMENT SHOULD BE TO THE NORTH...WHERE CAP IS WEAKER AND DYNAMIC FORCING WILL BE STRONGER. FRONTAL PASSAGE SHOULD BE AROUND 02Z AT KPAH AND 03-04Z AT KEVV. THIS SHOULD END THUNDERSTORM THREAT. COLD AIR ADVECTION BEHIND FRONT IS FAIRLY IMPRESSIVE. NGM BRINGS 850 ZERO DEGREE ISOTHERM DOWN TO KEVV BY 12Z THURSDAY. HOWEVER...THE ATMOSPHERE SHOULD REMAIN WELL MIXED AS BOUNDARY LAYER WINDS STAY AROUND 20 KNOTS OVERNIGHT. FWC AND FAN INDICATE UPPER 40S FOR LOWS TONIGHT...WHICH LOOKS REASONABLE. SURFACE HIGH PRESSURE WILL CROSS THE FA THURSDAY...ENDING THE COLD ADVECTION. NGM EVEN HINTS AT RETURN FLOW BY 00Z FRIDAY. TEMPS SHOULD RECOVER NICELY WITH STRONG SOLAR HEATING AND NEUTRAL TEMP ADVECTION. FAN/FWC HIGHS APPEAR IN THE BALLPARK. MY
In the hours before
Local storm report, Apr 30, 7:38 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0728 PM CALVERT CITY KY 65 MPH TSTM GUST
04/30/97 MARSHALL REPORTED BY DES/RESCUE SQUAD
SHANKLINSpecial weather statement, Apr 30, 8:21 PM CDT, 1 hour 12 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-010215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 821 PM CDT WED APR 30 1997 ...WIND ADVISORY THIS EVENING HAS BEEN CANCELLED... THE WIND ADVISORY HAD BEEN IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY...AND SOUTHWEST INDIANA. THE STRONG WINDS FROM EARLIER THIS EVENING HAVE SLOWED. WIND GUSTS OUTSIDE OF THUNDERSTORMS HAVE DROPPED BELOW 25 MPH ACROSS THE AREA. THE AVERAGE SPEED WILL HOLD AROUND 15 MPH TONIGHT. PAUL W
Special weather statement, Apr 30, 8:22 PM CDT, 1 hour 11 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-010215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 821 PM CDT WED APR 30 1997 ...WIND ADVISORY THIS EVENING HAS BEEN CANCELLED... THE WIND ADVISORY HAD BEEN IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY...AND SOUTHWEST INDIANA. THE STRONG WINDS FROM EARLIER THIS EVENING HAVE SLOWED. WIND GUSTS OUTSIDE OF THUNDERSTORMS HAVVE DROPPED BELOW 25 MPH ACROSS THE AREA. THE AVERAGE SPEED WILL HOLD AROUND 15 MPH TONIGHT. PAUL W
Local storm report, Apr 30, 8:44 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MURRAY KY 1.75 INCH HAIL
04/30/97 CALLOWAY GOLFBALL SIZE HAIL FELL IN
CITY OF MURRAY.Local storm report, Apr 30, 8:47 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MURRAY KY 1.75 INCH HAIL
04/30/97 CALLOWAY GOLFBALL SIZE HAIL FELL IN
CITY OF MURRAY.Local storm report, Apr 30, 9:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0933 PM OAK GROVE KY 1.00 INCH HAIL
04/30/97 CHRISTIAN REPORTED BY FT CAMPBELL
WEATHER SPOTTER.
0933 PM OAK GROVE KY 60 MPH WIND GUST
04/30/97 CHRISTIAN REPORTED BY FT CAMPBELL
WEATHER SPOTTERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 28 min |
| Apr 30, 7:33 PM CDT | Flash Flood Warning | PAH | Graves, Lyon, McCracken, Marshall | 57 min |
| Apr 30, 7:38 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Marshall | 37 min |
| Apr 30, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 43 min |
| Apr 30, 8:32 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 43 min |
| Apr 30, 8:49 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 56 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.